Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Generic homeomorphisms have the pseudo-orbit tracing property


Author: Kenzi Odani
Journal: Proc. Amer. Math. Soc. 110 (1990), 281-284
MSC: Primary 58F10; Secondary 57S05
MathSciNet review: 1009998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M(\operatorname{dim} M \leq 3)$ be a compact manifold. Then a generic $ f \in \operatorname{Homeo}(M)$ satisfies the following: $ f$ has the pseudo-orbit tracing property; $ f$ is $ {C^0}$ tolerance stable; and $ f$ is not topologically stable.


References [Enhancements On Off] (What's this?)

  • [1] M. Hurley, Consequences of topological stability, J. Differential Equations 54 (1984), 60-72. MR 756545 (85m:58105)
  • [2] J. Munkres, Obstructions to the smoothing of piecewise-differentiable homeomorphisms, Ann. Math. 72 (1960), 521-554. MR 0121804 (22:12534)
  • [3] Z. Nitecki, On semi-stability for diffeomorphisms, Invent. Math. 14 (1971), 83-122. MR 0293671 (45:2748)
  • [4] K. Odani, Generic homeomorphisms have the POTP, in Bifurcation Phenomena in Nonlinear Systems and Theory of Dynamical Systems (H. Kawakami, ed.), World Scientific (to appear). MR 1082948 (92b:58121)
  • [5] J. Palis, C. Pugh, M. Shub and D. Sullivan, Genericity theorems in topological dynamics, Springer Lecture Notes, vol. 468, 1975, pp. 241-250. MR 0650665 (58:31268)
  • [6] M. Shub, Structurally stable diffeomorphims are dense, Bull. Amer. Math. Soc. 78 (1972), 817-818. MR 0307278 (46:6398)
  • [7] M. Shub and D. Sullivan, Homology theory and dynamical systems, Topology 14 (1975), 109-132. MR 0400306 (53:4141)
  • [8] F. Takens, On Zeeman's tolerance stability conjecture, Springer Lecture Notes, vol. 197, 1971, pp. 209-219. MR 0279790 (43:5511)
  • [9] -, Tolerance stability, Springer Lecture Notes, vol. 468, 1975, pp. 293-304. MR 0650298 (58:31232)
  • [10] P. Walters, On the pseudo-orbit tracing property and its relationship to stability, Springer Lecture Notes, vol. 668, 1979, pp. 231-224. MR 518563 (80d:58055)
  • [11] J. H. C. Whitehead, Manifolds with transverse fields in Euclidean space, Ann. Math. 73 (1961), 154-212. MR 0124917 (23:A2225)
  • [12] K. Yano, A remark on the topological entropy of homeomorphisms, Invent. Math. 59 (1980), 215-220. MR 579700 (82b:58082)
  • [13] -, Generic homeomorphisms of $ {S^1}$ have the pseudo-orbit tracing property, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 34 (1987), 51-55. MR 882123 (88e:58051)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F10, 57S05

Retrieve articles in all journals with MSC: 58F10, 57S05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1009998-8
PII: S 0002-9939(1990)1009998-8
Keywords: Generic homeomorphisms, POTP, tolerance stability, topological stability
Article copyright: © Copyright 1990 American Mathematical Society